Local discontinuous Galerkin methods for elliptic problems

P. Castillo, Bernardo Cockburn, I. Perugia, D. Schötzau

Research output: Contribution to journalArticlepeer-review

17 Scopus citations


In this paper, we review the development of local discontinuous Galerkin methods for elliptic problems. We explain the derivation of these methods and present the corresponding error estimates; we also mention how to couple them with standard conforming finite element methods. Numerical examples are displayed which confirm the theoretical results and show that the coupling works very well.

Original languageEnglish (US)
Pages (from-to)69-75
Number of pages7
JournalCommunications in Numerical Methods in Engineering
Issue number1
StatePublished - Jan 1 2002


  • Discontinuous Galerkin methods
  • Elliptic problems
  • Finite element methods


Dive into the research topics of 'Local discontinuous Galerkin methods for elliptic problems'. Together they form a unique fingerprint.

Cite this